MPN Voice
2,936 members4,461 posts

Good news!!

Hello all, I want to share my good news with you. You may remember my post of 4weeks ago when I was worried about rising platelets and the possibility that hydroxy had stopped working. The good news is that after a second increase in dose 4 weeks ago, I went for my follow up appointment yesterday and this time it had gone down to 502! My haem was pleased (not as pleased as me!) but does want it a bit lower given my heart condition, but it's going in the right direction at last. It's such a relief as from what he told me, the other drug options can affect the heart if you have heart problems, so I have been very worried.

I am off to the hospital shortly for the third time this week, for injections into the joints on the top of my foot and ankle joint. Fingers crossed they take the pain away, sometimes they do, sometimes they don't. Thank goodness for the NHS, what would we do without it!

Best wishes to you all, keep smiling.

Karen x

36 Replies
oldestnewest

Hi Karen, that is good news, I am so pleased for you. I hope the injection works and you will be pain free for the weekend. Best wishes, Maz x

1 like
Reply

Hi Maz, thanks very much. a pain free weekend would be very welcome. Have a good weekend.

Karen x

Reply

Hi Karen that's brilliant news , Us MPNers are up and down , we really can't take nothing for granted , I'm also having joint problems in my thumbs ,waiting for X-ray Results to come back , good luck at the hospital hope it's a Pain free result ,

take care .

Pam x

1 like
Reply

Hi Pam, the foot is numb at the moment. It would be great if it stays pain free. Good luck with your X-ray results. It's miserable in your hands as it affects everything you do.

Karen x

Reply

Great news & hope you will soon be pain free too xxx

Reply

Thank you so much. Have a great weekend xx

Reply

Hey Karen that's fantastic news on the platelet front there , you must of come out of your clinic like a dog with two tails. . . I do hope the injection does the business as well. It's good to read some positive news always gives me a good feeling inside. . 👍 here's a lucky ladybird for you 🐞 JR

2 likes
Reply

And guess who treated himself to a new tablet 💳, , , aye I can finally edit posts as my shift keys didn't work on my netbook , the auto correct is a tad annoying though. . .

1 like
Reply

Thanks JR., I couldnt stop smiling last night - mind you having the shortest wait to see the doc ever (only an hour, amazing!!) was nearly as exciting. Really hopeful for the injection - it would be good to be able to do a bit more excercise.

Love the ladybird, enjoy the new tablet (I know what you mean about the auto correct!) 😀😀

Reply

Hi Karen that's fantastic news, so glad to hear your platelets coming down . Keep taking the tablets as they say! I know how worrying it can be before a visit to harm, everything's crossed hoping all blood counts doing all right. I saw my harm this week too. Had been worried platelets might have jumped up what with the shingles has recently. Though up a little, I was so pleased that at 351 they were still in normal range.

Hope the injection had helped your joint pain. Have a great weekend. Lizxx

Reply

Thanks Liz. Really pleased that the shingles hadn't affected your count too much. Hope you are feeling better now. Have a great weekend

Karen x

Reply

Hi Karen , so good to hear yours news and platelets are lowering! yes i agree NHS do there very best, especially in thease times where we are over populated , and with staff shortages , Good luck with your pain injection . hope pain is eased for you what is your heart problem ? because , i have mitral valve regurg , and i get worried with ha ving ET and risk of clots etc anyway all the best to you , with everything regards Holly x

Reply

Thanks Holly. The foot feels good so far but it is still numb at the moment so time will tell. I have narrowed arteries and a heart murmur. I have had angina for about 10 years but earlier this year it became unstable and I was getting pain at rest 5 or 6 times a day. Every time felt like a heart attack, it was terrifying. I was rushed into hospital twice with suspected heart attack and the second time they inserted two stents which fortunately stopped the pain. They said it was a heart attack but then changed their minds and decided it was unstable angina. I too worry about the additional risk of clots. Hope all goes well with you.

Karen x

Reply

Oh gosh ,Karen you have been through it , Thanks Karen , im having a cataract done in couple weeks , its all go haha Bit scared i have to say , bacause worseing of my iritis and unstable pressures in eyes At least they do one at time ! have nice weekend xxx

Reply

Sounds like you are going through it too! Good luck with your op. Onwards and upwards as they say! x

Reply

Thank you 😀

Reply

Really pleased for you! Agree about the NHS, let's hope it carries on! X

Reply

Thanks Lizzie, have a good weekend x

Reply

Brilliant news, must be such a relief for you . Once you get those aches and pains sorted I'm sure you will be bouncing around like a 3 year old.

Reply

It certainly is. That would be fantastic especially keeping up with the grandchildren x

1 like
Reply

Hi Karen. Hope you are pain free today and outrunning the grandchildren. Mel x

Reply

Thanks Mel, so far so good. Have a good weekend x

Reply

Pleased for you NicktheDevil

Reply

Thanks TrickyDicky x

Reply

Happy days Karen. Like everyone else I hope your pain has gone too. Your news has lifted me no end.

Best wishes

Linda

Reply

Thanks Linda. Hope you are keeping well x

Reply

So pleased that all going well for you. Can you tell e about your foot pain. My husband has PC and on hydroxyl and aspirin. Platelets etc all under control and ticking along nicely. He is however always complaining his shins and feet hurt. The shins he says are painful even if only something light is placed over them such as the dog or my leg. Do you think this is related to the PC? What as your pain like?

Reply

I have arthritis in the joint at the top of my foot and also my ankle. That is what I have the injections for. However I do also get shin pain which is sometimes excruciating, and also a similar pain to the shin pain in both feet which is different to the arthritis joint pain. I have read, and was told by my GP that both ET and Hydroxy could be causing this pain, though my haematologist is reluctant to agree and has asked my GP to refer me to a rheumatologist just in case there is anything else going on. I am waiting for an appointment but I think it will be a waste of time and resources as I have heard of other MPN patients getting this pain and am convinced that is what is causing it.

Karen

Reply

Hi Karen,

Do you have rhumatoid or osteo arthritis?

Judy.

Reply

Hi Judy, it's Osteo (unless the appointment with the rheumatologist shows rheumatoid as well, which I doubt)

Karen

Reply

Thanks Karen,

I have rhumatoid and have yet to make contact with anyone that takes Hydroxy for the blood and methotrexate, which is the normal medication for the rhumatoid.

Reply

Hope you can find a contact soon

Reply

Hi Karen that's super news , so happy for you regarding the platelets coming down Nicely HU I a tinker for having a break then starting off again ,

suppose it's just like us at times ,💊

Good luck with your injections & hope your pain free very soon ,

Love Pam x

Reply

Thanks Pam. Went again yesterday for another check up and the count had gone up slightly so they have increased the hydroxy again. Hopefully that will do the trick. The injections in my foot have helped. I still have some pain but I am able to walk much easier which is great. How are your thumbs? What did the X-rays show?

Karen x

1 like
Reply

Hi Karen good to hear your able to walk around a lot better , But as for the Platelets , I think there having an off DAY

I'm sure the increase of HU will give it the push it needs , how many you on ATM ?

And as for my Tom Thumbs no action was the reply I got from GP, so your guess is as good as mine , my hip/ leg is very painful taking codeine it's helping , just another pill , I will be rattling soon , 😜

Ok must dash ,

Take care

Love Pam x

Reply

On 505 at the moment and they want it back down below 400 in light of the heart attack/stents fitted in April. I know what you mean about rattling! Hope your hip/leg improve. Take care.

Karen x

Reply

You may also like...